MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH LEICA TP1020; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH LEICA TP1020; PROCESSOR, TISSUE, AUTOMATED
Model Number LEICA TP1020 VF/ACCESSOR. (100/120/230/240V/50-60HZ)
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 25 june 2025, a device malfunction incident was reported to leica biosystems (lbs) technical support.On 26 june 2025, leica biosystems (lbs) received information that patient specimens were unreadable.The lbs field applications specialist (fas) investigating this event with the complainant documented the following, "the specimens processing during this device malfunction occurred sometime during the latter steps of the protocol.The blocks and slides of the specimens from this run were sent to their of site lab for reading.It was discovered that some specimens were unreadable." on 30 june 2025, the lbs fas confirmed with the complainant that, ".It was actually 3 patients re-biopsied relating to the incident that affected the specimens from the date of (b)(6) 2025." on 10 july 2025, the lbs fas provided further confirmation that, "when asked if the affected samples were related to the device malfunction, the customer could not confirm.The customer reported the device malfunction occurred april 27th 2025 and were made aware of unreadable cases on may 16th.The customer estimated that the processing run containing the affected the cases may have been processed just days prior to receive report of the unreadable cases.Per customer, they recommended and performed re-biopsy for 3 impacted patients." the lbs fas further documented, "at the time of discussion, the customer did not want to disclose/provide patient identifiers for the 3 patients.Customer mentioned hippa and seemed concerned surrounding that.".

Brand Name
LEICA TP1020
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelberger strasse 17-19
nussloch, 69226
GM  69226
MDR Report Key22602130
Report Number3022446399-2025-00007
Device Sequence Number12108471
Product Code IEO
UDI-Device Identifier04049188003102
UDI-Public(01)04049188003102(11)180525
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/24/2025
Report Date (Section F) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLEICA TP1020 VF/ACCESSOR. (100/120/230/240V/50-60HZ)
Device Catalogue Number1491020US02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/25/2025
Event Location Other
Date Report to Manufacturer07/24/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/24/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA07/24/2025